Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Pills not digesting??
    avatar
    mattdamonishot posted:
    I ahve noticed lately that my asacol is not digestign properly. It will come out whole whenever I go to the bathroom. does this happen to anyoen else?? I take 4 pills 3 times per day so i guess I am digesting about 9 of them. I have todl my GI and he doesn't seem concerned. he wants me to continue takign them. Has this happened to anyoen else???
    Reply
     
    avatar
    miserable_sob responded:
    Susan I assume you're taking these pills with water. I was thinking if that doesn't work, how about smashing them up and adding them to food or liquid after that?
     
    avatar
    hannahleigh89 responded:
    When I took Asacol, I had the same problem. It didn't seem to do anything for me anyway so my doctor discontinued it. I wouldn't advice crushing them up unless you've spoken to a doctor or pharmacist about it and they say it's okay.
     
    avatar
    magsjeanea responded:
    Please don't crush your Asacol, they are made to digest in your intestines not your stomach. I had several of them do that to me and the doctor said that it was not a big problem as long as the majority of them are being digested. Sometimes there is a little pin hole in the tablet that allows them to disslove and only leave the shell of the pill.
    Take good care,
    Love Goes There, Jeaneau
     
    avatar
    miserable_sob replied to magsjeanea's response:
    5 ASA didn't do squat for me either when I used it. It's just one more worthless drug I'm sorry I wasted my time with. All I can do now is regret I didn't even get a chance to try the worm eggs.
     
    avatar
    darkntall responded:
    mattdamonishot

    Try taking them with some probiotics in order to help break them down. Ive been taking my Pentasa with swansons ultimate probiotic formula and it REALLY breaks them down pretty good and helps take away A LOT of the side affects of them!..Just thought that I would just share my experience with them since they are in the same drug class as yours.
     
    avatar
    swvagirl responded:
    Just a heads up...I thought mine wasn't being digested because I saw one floating in the toilet. Yes I know this is gross but I stuck a piece of toilet paper to it and it was just the casing....everything that was inside the pill was gone and it was cracked. It may be that you are just not breaking down the casing.Just wanted to let you know that it may look whole but doesn't mean it is.


    Spotlight: Member Stories

    Hi there. It feels like I've been dealing with intestinal issues my whole life. I was first diagnosed with Ulcerative Colitis when I was 17; I'...More

    Helpful Tips

    Assistance for Medical Expenses
    Many with a diagnosis of Crohn's or Colitis are unable to work or enjoy many social or physical activities. The burden of paying medical ... More
    Was this Helpful?
    22 of 28 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.